Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 178, NWS Jackson, MS

March 31, 2016Neshoba County, Newton County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 31, 2016, 4:42 PM CDT for Neshoba County, Newton County, Mississippi. It was in force for 31 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2016, 4:42 PM CDT (21:42 UTC)
Expired
Mar 31, 2016, 5:13 PM CDT
In force
31 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Neshoba County, MS, Newton County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 100 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 4:45 PM CDTHAIL 1.756 E Sebastopol, MS
Mar 31, 4:50 PM CDTTSTM WND DMGUnion, MSWALL OF A BARN AND A FENCE BLOWN DOWN.
Mar 31, 4:50 PM CDTHAIL 1Union, MS
Mar 31, 4:51 PM CDTHAIL 0.88Union, MS
Mar 31, 4:53 PM CDTHAIL 1.752 Wnw Union, MSGOLF BALL SIZE HAIL REPORTED ON UNION MADDEN RD.
Mar 31, 4:54 PM CDTHAIL 14 Ene Union, MSDIME TO QUARTER SIZE HAIL REPORTED NEAR DEEMER RD AND HWY 492.
Mar 31, 4:56 PM CDTHAIL 0.51 Sse Neshoba, MSDIME SIZE HAIL REPORTED AT SOUTH END OF COUNTY ROAD 325.
Mar 31, 5:04 PM CDTTSTM WND DMG3 N Herbert Springs, MSTREE DOWN ON A HOUSE NEAR HWY 491 AND CR 4300.
Mar 31, 5:05 PM CDTTSTM WND DMGNw Bethsaida, MSLARGE TREE DOWN ACROSS HWY 19.
Mar 31, 5:05 PM CDTHAIL 1.755 Ne House, MSGOLF BALL SIZE HAIL REPORTED OFF OF HWY 491 NEAR HOUSE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 2:35 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 481 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 501 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
481 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
647 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
501 m²/s²
0-3 km storm-relative helicity
572 m²/s²
Significant tornado parameter
1.4
Supercell composite
9.2

Open this sounding in Storm Lab

The text

As transmitted.

082 
WUUS54 KJAN 312142
SVRJAN
MSC099-101-312230-
/O.NEW.KJAN.SV.W.0178.160331T2142Z-160331T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
442 PM CDT THU MAR 31 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI...
  NORTHERN NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 530 PM CDT

* AT 442 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STRATTON...
  OR NEAR PROSPECT...MOVING NORTHEAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  NESHOBA AND DIXON AROUND 450 PM CDT.
  HOUSE AROUND 455 PM CDT.
  BETHSAIDA AROUND 500 PM CDT.
  FORESTDALE AND BURNSIDE AROUND 510 PM CDT.
  NANIH WAIYA AROUND 520 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE TUCKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR EAST CENTRAL
MISSISSIPPI.

LAT...LON 3240 8903 3250 8932 3293 8929 3293 8897
      3292 8896 3293 8891 3268 8891
TIME...MOT...LOC 2142Z 208DEG 43KT 3253 8918 

HAIL...1.00IN
WIND...60MPH
 
$$

DC
2 follow-up statements
902 
WWUS54 KJAN 312206
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
506 PM CDT THU MAR 31 2016

MSC101-312214-
/O.CAN.KJAN.SV.W.0178.000000T0000Z-160331T2230Z/
NEWTON MS-
506 PM CDT THU MAR 31 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN NEWTON COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR EAST CENTRAL
MISSISSIPPI.

LAT...LON 3258 8895 3258 8921 3259 8921 3293 8902
      3293 8897 3292 8896 3292 8893 3293 8892
      3267 8891
TIME...MOT...LOC 2204Z 213DEG 39KT 3271 8901 

$$

MSC099-312230-
/O.CON.KJAN.SV.W.0178.000000T0000Z-160331T2230Z/
NESHOBA MS-
506 PM CDT THU MAR 31 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR EASTERN NESHOBA COUNTY...

AT 504 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BETHSAIDA...OR
7 MILES SOUTHEAST OF PHILADELPHIA...MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. GOLF BALL SIZE WAS REPORTED
JUST OUTSIDE OF UNION. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  FORESTDALE AROUND 510 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE TUCKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR EAST CENTRAL
MISSISSIPPI.

LAT...LON 3258 8895 3258 8921 3259 8921 3293 8902
      3293 8897 3292 8896 3292 8893 3293 8892
      3267 8891
TIME...MOT...LOC 2204Z 213DEG 39KT 3271 8901 

HAIL...1.00IN
WIND...60MPH
 
$$

DC
497 
WWUS54 KJAN 312213 RRA
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
513 PM CDT THU MAR 31 2016

MSC099-312223-
/O.CAN.KJAN.SV.W.0178.000000T0000Z-160331T2230Z/
NESHOBA MS-
513 PM CDT THU MAR 31 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN NESHOBA COUNTY IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR EAST CENTRAL
MISSISSIPPI.

LAT...LON 3258 8895 3258 8921 3259 8921 3293 8902
      3293 8897 3292 8896 3292 8893 3293 8892
      3267 8891
TIME...MOT...LOC 2213Z 208DEG 43KT 3278 8896 

$$

DC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:40 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Mar 31, 3:40 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
340 PM CDT THU MAR 31 2016

.DISCUSSION...CONVECTION HAS RAPIDLY DEVELOPED IN THE PAST HOUR AS
THE DRY LINE OVER SW AR/NW LA HAS BEGUN PLOWING INTO THE THE
WARM/UNSTABLE AIRMASS OVER NE LA/SE AR. THE HRRR HAS HAD THIS
SCENARIO PEGGED WELL TODAY AND SHOWS CONVECTION CONTINUING TO FIRE
ALONG THE DRY LINE AS WELL AS DISCRETE CONVECTION OUT AHEAD. VERTICAL
TOTALS AROUND 30 ARE SUPPORTING LAPSE RATES OF 7-8 C/KM AND CAPES
AROUND 2500 J/KG. THIS THERMO ENVIRONMENT IS OCCCURING IN AN
IMPRESSIVELY SHEARED WIND FIELD WITH 0-1KM SHEAR FROM 25-30 KNOTS AND
200-300 SRH. ALL OF THIS CONVECTION WILL CONTINUE TO DEVELOP TO THE
EAST THIS EVENING...PUSHING INTO AL AND DECREASING IN INTENSITY
AFTER MIDNIGHT.

HAVE INHERITED A FLASH FLOOD WATCH PRIMARILY LEFTOVER FROM LAST
NIGHTS WIDESPREAD HEAVY RAIN EVENT. DECIDED TO KEEP THE WATCH GOING
TONIGHT EVEN THOUGH PRECIP SCENARIO TONIGHT WILL BE PROGRESSIVE. MAY
STILL HAVE SOME LOCALIZED FLOODING ISSUES ALONG THE BOUNDARY WHERE
TRAINING CELLS CAN SET UP.

ORIENTATION OF THE FRONTAL BOUNDARY PARALLEL TO THE FLOW ALOFT WILL
MEAN A SLOW SOUTHWARD PROGRESSION FRIDAY. BOUNDARY DOES NOT LOOK AS
THOUGH IT WILL CLEAR THE AREA UNTIL FRIDAY AFTERNOON...BUT SOME
OVERRUNNING SHOWERS LOOKS LIKE A POSSIBILITY UNTIL THE DEPTH OF DRY
AIR CAN INCREASE BY FRIDAY NIGHT.

GOING FORWARD INTO SUNDAY...MID LEVEL LOW WILL REMAIN ANCHORED OVER
TX RESULTING IN CONVERGING FLOW AND BUILDING HIGH PRESSURE AT THE
SURFACE. THIS HIGH PRESSURE AREA LOOKS TO SET UP NICE WEATHER OVER
THE AREA THROUGH MONDAY WITH SOME REINFORCEMENT OF THE DRY/COOL AIR
OVER THE NE BY TUESDAY NIGHT/WEDNESDAY MORNING./26/

&&

.AVIATION...SEVERAL BREAKS HAVE DEVELOPED THIS AFTERNOON IN THE MVFR
STRATUS DECK, WITH VFR CONDITIONS NOW ACROSS MUCH OF THE AREA.
THROUGH THE EVENING, SCT SHRA/TSRA WILL MOVE ACROSS THE REGION AS A
COLD FRONT PUSHES THROUGH. SOME OF THE STORMS COULD BE SEVERE WITH
50 KT WIND, LARGE HAIL, AND TORNADOES. SOME VISBY REDUCTIONS WILL BE
POSSIBLE WITH TSRA. WINDS WILL SHIFT FROM S TO NW/N BEHIND THE FRONT
EARLY THIS EVENING IN THE DELTA TO OVERNIGHT IN SE MS. VFR
CONDITIONS ARE EXPECTED IN MOST AREAS BEHIND THE FRONT, BUT LOW
STRATUS AND SOME FOG MAY LINGER AT PIB/HBG WELL INTO THE MORNING
FRIDAY. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       59  72  48  65 /  77  48  35   8
MERIDIAN      62  72  49  66 /  80  66  32  12
VICKSBURG     58  70  48  66 /  63  38  29   8
HATTIESBURG   67  72  52  69 /  86  87  51  10
NATCHEZ       61  72  49  65 /  66  66  33   8
GREENVILLE    54  70  46  65 /  50  17  17   6
GREENWOOD     54  71  45  64 /  74  19  19   7

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR MSZ030>033-037>039-
     043>046-048>066-072>074.

     FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR MSZ018-019-025>029-
     034>036-040>042-047.

LA...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR LAZ007>009-015-016-
     023>026.

AR...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR ARZ074-075.

&&
Hazardous weather outlook, Mar 31, 2:56 PM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
256 PM CDT THU MAR 31 2016

ARZ074-075-MSZ018-019-025>029-034-035-012000-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-WASHINGTON-HUMPHREYS-
256 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ARKLAMISS
DELTA AND NORTHERN PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

TORNADOES
THREAT...SIGNIFICANT (MAINLY EAST OF THE MS RIVER)
TIMING...THROUGH EARLY TONIGHT

SEVERE THUNDERSTORMS
THREAT...SIGNIFICANT
TIMING...THROUGH EARLY TONIGHT

FLOODING
THREAT...SIGNIFICANT
TIMING...THROUGH EARLY TONIGHT

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND
GUSTS, LARGE HAIL, AND TORNADOES ARE EXPECTED THIS AFTERNOON AND
EVENING. SOME OF THESE STORMS COULD PRODUCE HAIL TO THE SIZE OF
BASEBALLS. STRONG TORNADOES ARE POSSIBLE, MAINLY EAST OF THE
MISSISSIPPI RIVER.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY
HIGHER AMOUNTS POSSIBLE IN AREAS THAT RECEIVED SEVERAL INCHES OF
RAIN LAST NIGHT INTO THIS MORNING. THIS COULD RESULT IN FLASH
FLOODING, WITH SIGNIFICANT FLOODING POSSIBLE IN AREAS THAT FLOODED
THIS MORNING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

LAZ007>009-MSZ030>033-036>046-012000-
MOREHOUSE-WEST CARROLL-EAST CARROLL-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-
256 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

TORNADOES
THREAT...SIGNIFICANT
TIMING...THROUGH THIS EVENING

SEVERE THUNDERSTORMS
THREAT...SIGNIFICANT
TIMING...THROUGH THIS EVENING

FLOODING
THREAT...ELEVATED
TIMING...THROUGH THIS EVENING

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND
GUSTS, LARGE HAIL, AND TORNADOES ARE EXPECTED THIS AFTERNOON AND
EVENING. SOME OF THESE STORMS COULD PRODUCE HAIL TO THE SIZE OF
BASEBALLS, AND STRONG TORNADOES ARE POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY
HIGHER AMOUNTS POSSIBLE ON TOP OF RAIN THAT OCCURRED LAST NIGHT INTO
THIS MORNING. THIS COULD RESULT IN FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

LAZ015-016-023-025-MSZ047>050-012000-
RICHLAND-MADISON LA-FRANKLIN LA-TENSAS-WARREN-HINDS-RANKIN-SCOTT-
256 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA AND THE I-2O CORRIDOR IN MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

TORNADOES
THREAT...SIGNIFICANT
TIMING...THROUGH THIS EVENING

SEVERE THUNDERSTORMS
THREAT...SIGNIFICANT
TIMING...THROUGH THIS EVENING

FLOODING
THREAT...LIMITED
TIMING...THROUGH THIS EVENING

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND
GUSTS, LARGE HAIL, AND TORNADOES ARE EXPECTED THIS AFTERNOON AND
EVENING. SOME OF THESE STORMS COULD PRODUCE HAIL TO THE SIZE OF
BASEBALLS. STRONG TORNADOES ARE POSSIBLE EAST OF THE MISSISSIPPI
RIVER.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY
HIGHER AMOUNTS POSSIBLE...WHICH COULD RESULT IN FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

LAZ024-026-MSZ051>057-059>063-012000-
CATAHOULA-CONCORDIA-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
256 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA
AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

TORNADOES
THREAT...LIMITED
TIMING...THROUGH MIDNIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THROUGH MIDNIGHT

FLOODING
THREAT...LIMITED
TIMING...THROUGH MIDNIGHT

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND
GUSTS AND GOLFBALL SIZED HAIL ARE EXPECTED. SOME TORNADOES ARE ALSO
POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY
HIGHER AMOUNTS POSSIBLE...WHICH COULD RESULT IN FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

MSZ058-064>066-072>074-012000-
CLARKE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
256 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST MISSISSIPPI
AND THE PINE BELT.

.DAY ONE...TONIGHT AND FRIDAY

TORNADOES
THREAT...LIMITED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

FLOODING
THREAT...LIMITED
TIMING...THIS AFTERNOON THROUGH FRIDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND
GUSTS AND GOLFBALL SIZED HAIL ARE EXPECTED. SOME TORNADOES ARE ALSO
POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY
HIGHER AMOUNTS POSSIBLE...WHICH COULD RESULT IN FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH FRIDAY.

DL

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Mar 31, 4:30 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
430 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     HAIL             8 SW KOSCIUSKO          32.98N 89.69W
03/31/2016  E1.00 INCH       ATTALA             MS   EMERGENCY MNGR

&&

EC
Local storm report, Mar 31, 4:32 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
432 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     HAIL             4 SE FOREST             32.33N 89.42W
03/31/2016  E1.75 INCH       SCOTT              MS   EMERGENCY MNGR

            HAIL RANGING FROM PEA TO GOLF BALL SIZE ON I-20

&&

DL
Special weather statement, Mar 31, 4:36 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
436 PM CDT THU MAR 31 2016

MSZ051-052-312215-
NEWTON MS-LAUDERDALE MS-
436 PM CDT THU MAR 31 2016

...SPECIAL WEATHER STATEMENT...

AT 435 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR MEEHAN...OR 11 MILES WEST OF MERIDIAN...MOVING NORTHEAST AT 35
MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  NELLIEBURG AROUND 445 PM CDT.
  MERIDIAN...COLLINSVILLE AND SUQUALENA AROUND 450 PM CDT.
  MARTIN AROUND 455 PM CDT.
  MARION AROUND 500 PM CDT.
  DALEVILLE AROUND 510 PM CDT.
  LAUDERDALE AND MERIDIAN STATION AROUND 515 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CHUNKY.

LAT...LON 3223 8892 3237 8905 3258 8882 3258 8839
TIME...MOT...LOC 2135Z 230DEG 30KT 3236 8890

DC
Local storm report, Mar 31, 4:38 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
438 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     TSTM WND DMG     4 W MONTICELLO          31.55N 90.18W
03/31/2016                   LAWRENCE           MS   EMERGENCY MNGR

            TREE DOWN ON HWY 184 BLOCKING TRAFFIC.

0252 PM     TSTM WND DMG     WANILLA                 31.64N 90.13W
03/31/2016                   LAWRENCE           MS   EMERGENCY MNGR

            TREE DOWN ON HWY 27.

&&

AW
Local storm report, Mar 31, 4:40 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
440 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     HAIL             KOSCIUSKO               33.06N 89.59W
03/31/2016  E0.75 INCH       ATTALA             MS   PUBLIC

&&

DL
Local storm report, Mar 31, 4:41 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
441 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0428 PM     HAIL             BOLTON                  32.35N 90.46W
03/31/2016  E1.75 INCH       HINDS              MS   PUBLIC

&&

EC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 7:20 PM CDTSevere Thunderstorm WarningJANJefferson40 min
Mar 30, 7:44 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah31 min
Mar 30, 8:42 PM CDTRiver Flood WarningJANLeake5 days
Mar 30, 8:42 PM CDTRiver Flood WarningJANLeake24 hr
Mar 30, 8:42 PM CDTRiver Flood WarningJANLeake4 days
Mar 30, 10:40 PM CDTSpecial Weather StatementJANBolivar50 min
Mar 30, 11:02 PM CDTSevere Thunderstorm WarningJANIssaquena58 min
Mar 30, 11:08 PM CDTTornado WarningJANBolivar, Washington52 min
Mar 30, 11:56 PM CDTSpecial Weather StatementJANHumphreys, Sharkey49 min
Mar 31, 12:05 AM CDTSpecial Weather StatementJANSunflower, Washington40 min
Mar 31, 12:18 AM CDTFlash Flood WarningJANBolivar, Sunflower, Washington6 hr
Mar 31, 12:40 AM CDTSpecial Weather StatementJANGrenada, Leflore50 min
Mar 31, 12:46 AM CDTSpecial Weather StatementJANClaiborne29 min
Mar 31, 1:24 AM CDTSpecial Weather StatementJANYazoo51 min
Mar 31, 1:37 AM CDTSevere Thunderstorm WarningJANHumphreys, Yazoo34 min
Mar 31, 2:04 AM CDTSpecial Weather StatementJANHinds41 min
Mar 31, 2:44 AM CDTSpecial Weather StatementJANAttala, Copiah, Madison, Rankin46 min
Mar 31, 3:00 AM CDTFlash Flood WarningJANHumphreys, Leflore, Sunflower, Washington4 hr
Mar 31, 3:45 AM CDTSpecial Weather StatementJANCovington, Jefferson Davis, Lawrence, Neshoba, Newton, Scott and 2 more2 hr
Mar 31, 4:22 AM CDTFlash Flood WarningJANCarroll, Grenada, Holmes, Humphreys, Leflore, Montgomery4 hr
Mar 31, 4:30 AM CDTSpecial Weather StatementJANJasper, Jones45 min
Mar 31, 4:44 AM CDTSpecial Weather StatementJANKemper, Lauderdale46 min
Mar 31, 4:45 AM CDTSpecial Weather StatementJANMadison30 min
Mar 31, 5:11 AM CDTSpecial Weather StatementJANClarke, Jones49 min
Mar 31, 5:32 AM CDTSpecial Weather StatementJANLauderdale13 min
Mar 31, 6:08 AM CDTFlash Flood WarningJANSunflower, Washington3 hr
Mar 31, 6:23 AM CDTFlash Flood WarningJANMontgomery, Webster112 min
Mar 31, 6:35 AM CDTSpecial Weather StatementJANJefferson Davis, Lamar, Marion40 min
Mar 31, 6:56 AM CDTFlash Flood WarningJANLeflore3 hr
Mar 31, 7:15 AM CDTSpecial Weather StatementJANLamar, Marion45 min
Mar 31, 7:26 AM CDTSevere Thunderstorm WarningJANLamar, Marion49 min
Mar 31, 7:37 AM CDTFlash Flood WarningJANMarion113 min
Mar 31, 7:53 AM CDTTornado WarningJANForrest, Lamar37 min
Mar 31, 8:13 AM CDTFlash Flood WarningJANForrest, Lamar2 hr
Mar 31, 8:17 AM CDTFlash Flood WarningJANCarroll, Grenada, Montgomery3 hr
Mar 31, 9:00 AM CDTAreal Flood WarningJANSunflower, Washington3 hr
Mar 31, 9:42 AM CDTSpecial Weather StatementJANClarke48 min
Mar 31, 9:56 AM CDTAreal Flood WarningJANLeflore3 hr
Mar 31, 11:13 AM CDTAreal Flood WarningJANCarroll, Grenada, Montgomery3 hr
Mar 31, 2:54 PM CDTSpecial Weather StatementJANLawrence36 min
Mar 31, 2:58 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Simpson47 min
Mar 31, 3:03 PM CDTSpecial Weather StatementJANMadison27 min
Mar 31, 3:09 PM CDTRiver Flood WarningJANJones4 days
Mar 31, 3:23 PM CDTSevere Thunderstorm WarningJANSimpson, Smith52 min
Mar 31, 3:35 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis55 min
Mar 31, 3:52 PM CDTSpecial Weather StatementJANAttala38 min
Mar 31, 3:53 PM CDTSevere Thunderstorm WarningJANWarren67 min
Mar 31, 4:01 PM CDTSevere Thunderstorm WarningJANNewton, Scott, Smith59 min
Mar 31, 4:03 PM CDTSpecial Weather StatementJANJefferson Davis27 min
Mar 31, 4:06 PM CDTSevere Thunderstorm WarningJANAttala38 min
Mar 31, 4:17 PM CDTSpecial Weather StatementJANHinds28 min
Mar 31, 4:22 PM CDTSevere Thunderstorm WarningJANHinds, Madison53 min
Mar 31, 4:35 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren, Yazoo70 min
Mar 31, 4:36 PM CDTSpecial Weather StatementJANLauderdale39 min
Mar 31, 4:51 PM CDTSevere Thunderstorm WarningJANCovington31 min
Mar 31, 4:56 PM CDTSevere Thunderstorm WarningJANHinds, Madison49 min
Mar 31, 5:01 PM CDTSpecial Weather StatementJANChoctaw, Oktibbeha29 min
Mar 31, 5:04 PM CDTFlash Flood WarningJANIssaquena, Warren4 hr
Mar 31, 5:06 PM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Oktibbeha, Webster69 min
Mar 31, 5:15 PM CDTSevere Thunderstorm WarningJANClaiborne, Warren60 min
Mar 31, 5:16 PM CDTSevere Thunderstorm WarningJANLeake, Rankin, Scott44 min
Mar 31, 5:23 PM CDTSpecial Weather StatementJANJasper37 min
Mar 31, 5:28 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Scott47 min
Mar 31, 5:49 PM CDTFlash Flood WarningJANHinds, Madison, Rankin, Yazoo4 hr
Mar 31, 5:49 PM CDTSevere Thunderstorm WarningJANCopiah, Hinds56 min
Mar 31, 5:49 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba, Newton, Scott56 min
Mar 31, 5:50 PM CDTSevere Thunderstorm WarningJANLeflore40 min
Mar 31, 5:53 PM CDTSevere Thunderstorm WarningJANLowndes52 min
Mar 31, 6:03 PM CDTFlash Flood WarningJANBolivar, Leflore, Sunflower, Washington4 hr
Mar 31, 6:17 PM CDTTornado WarningJANLowndes28 min
Mar 31, 6:30 PM CDTFlash Flood WarningJANLeake, Scott4 hr
Mar 31, 6:31 PM CDTSpecial Weather StatementJANRankin, Simpson44 min
Mar 31, 6:33 PM CDTFlash Flood WarningJANCopiah, Hinds, Rankin, Simpson4 hr
Mar 31, 6:35 PM CDTSevere Thunderstorm WarningJANKemper55 min
Mar 31, 6:37 PM CDTSevere Thunderstorm WarningJANSunflower23 min
Mar 31, 6:40 PM CDTSevere Thunderstorm WarningJANRankin, Simpson50 min
Mar 31, 6:57 PM CDTFlash Flood WarningJANNeshoba, Newton4 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.